Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Applications of Michael's continuous selection
theorem to operator extension problems

Author: M. Zippin
Journal: Proc. Amer. Math. Soc. 127 (1999), 1371-1378
MSC (1991): Primary 46E15
Published electronically: January 28, 1999
MathSciNet review: 1487350
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A global approach and Michael's continuous selection theorem are used to prove a slightly improved version of the Lindenstrauss - Pelczynski extension theorem for operators from subspaces of $c_0$ into $C (K)$ spaces.

References [Enhancements On Off] (What's this?)

  • [J-Z] W. B. Johnson and M. Zippin, Extension of operators form subspaces of $c_0(\Gamma )$ into $C(K)$ spaces, Proc. AMS 107 No. 3 1989, 751-754. MR 90b:46045
  • [L-P] J. Lindenstrauss and A. Pe{\l}czy\'{n}ski, Contributions to the theory of the classical Banach spaces, J. Functional Analysis 8 (1971), 225-249. MR 45:863
  • [L-T] J. Lindenstrauss and L. Tzafriri, Classical Banach spaces I, sequence spaces, Springer-Verlag, 1977. MR 58:17766
  • [M] E. Michael, Continuous selections I, Ann. of Math. 63 (1956), 361-382. MR 17:990e
  • [Z] M. Zippin, A global approach to certain operator extension problems, Longhorn Notes, Lecture Notes in Math. 1470 Springer-Verlag (1991) 78-84. MR 93b:47011

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46E15

Retrieve articles in all journals with MSC (1991): 46E15

Additional Information

M. Zippin

Received by editor(s): July 1, 1996
Received by editor(s) in revised form: August 7, 1997
Published electronically: January 28, 1999
Additional Notes: The author was supported in part by a grant of the U.S.-Israel Binational Science Foundation, and was a participant at the Workshop in Linear Analysis and Probability, Texas A & M University, NFS DMS 9311902
Communicated by: Dale Alspach
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society